Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Nov 22, 2020, 3:17 PM EST for Monroe County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 22, 2020, 3:17 PM EST (20:17 UTC)
- Expired
- Nov 22, 2020, 4:00 PM EST
- In force
- 43 min
- Issued by
- NWS Miami, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 47 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 772 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
887 WWUS82 KMFL 222017 SPSMFL Special Weather Statement National Weather Service Miami FL 317 PM EST Sun Nov 22 2020 FLZ073-075-174-222100- Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami- Dade County FL- 317 PM EST Sun Nov 22 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAINLAND MONROE AND SOUTHERN MIAMI-DADE COUNTIES UNTIL 400 PM EST... * At 317 PM EST, National Weather Service meteorologists were tracking a gusty shower over Mahogany Hammock, or 16 miles northeast of Flamingo. This shower was nearly stationary. * Funnel clouds possible with this shower. * Locations impacted include... Mahogany Hammock and Everglades National Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this shower, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Funnel clouds occasionally touch down and produce tornadoes or waterspouts. Move indoors and stay away from windows. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2537 8061 2520 8068 2527 8100 2545 8091 TIME...MOT...LOC 2017Z 110DEG 4KT 2536 8082 $$ Weinman
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Nov 22, 12:14 PM EST, 3 hours 3 minutes earlier.
Area forecast discussion, Nov 22, 12:14 PM EST, 3 hours 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
1214 PM EST Sun Nov 22 2020
...18z Aviation Update...
.Aviation...
VFR conditions expected through much of this cycle with perhaps a
few reductions across the Atlantic metro terminals due to
isolated to scattered shower activity. Used TEMPOs early on for
sites with the best potential for MVFR CIG/VIS. Light easterly
flow will begin to transition overnight to a more northerly flow
or NNE flow by the end of the cycle.
&&
.Prev Discussion... /issued 943 AM EST Sun Nov 22 2020/
..Morning Update...
Update...
Looking at this morning's RAOB, a very dry air mass continues to
reside over our region. Models and water vapor imagery show a bit
more moisture within a weak impulse along the central Florida
coast. Easterly flow along with an amplifying upper level trough
will help kick off additional shower activity this afternoon,
especially across the Lake Okeechobee region closer to the better
upper lift. Otherwise, winds will continue to remain mostly light
as pressure gradient continues to breakdown through Monday.
Prev Discussion... /issued 236 AM EST Sun Nov 22 2020/
HIGH RISK OF RIP CURRENTS FOR ALL ATLANTIC BEACHES...
Short Term (Today through Monday Night)...
Models still depict broad but weakening high pressure spreading
across the Se CONUS, keeping generally ENE flow over SoFlo today.
Pressure gradients continue to relax, which will finally bring a
decrease in the prevailing breezy winds of the past few days.
A weak upper level short wave trough has been supporting passing
showers during the overnight hours, but mainly confined to southern
portions of Miami-Dade. This feature will linger today and provide a
little more instability for the increasing moisture to operate with,
resulting in an increase of showers. 00Z MFL sounding did depict a
little drier airmass over SoFlo with PWATs dropping to around 1
inch, but with 500 mb temps around -10C and MCAPE (1018mb) around
1160. Also, the area ridge should continue to gradually weaken, with
more intrusion of low level moisture, while the synoptic flow
advects showers from the Atlantic into east coast areas.
The above synoptic scenario will translate into a slight increase in
shower activity, and even a stray thunderstorm or two can't be ruled
out for this afternoon. POPs will be adjusted into the 30-40 percent
range for much of the eastern areas of SoFlo.
Then for Monday, uncertainty remains for the forecast solution as
models disagree in the timing and how far south a weak frontal
boundary will push. Inherited wind grids assume the front will clear
the peninsula and bring basically north-northeasterly winds by
Monday afternoon. With no immediate evidence for a different
solution, will keep carrying a blend of GFS and NBM, with NNE flow
establishing across the area by the late morning hours, then a much
drier air mass descends upon the area in the wake of the FROPA. This
will drop POPs Monday afternoon into mostly single digits, with only
the southern tip of the peninsula in the 20 percent range. Upcoming
model runs could adjust this timeline, but for now, it seems prudent
to refrain from making significant changes to the forecast
philosophy and wait for the next round of model solutions.
Temperatures are warming up to near or at normals during the short
term with afternoon highs in the low-mid 80s, and morning lows in
the upper 60s to low 70s.
Long Term (Tuesday through Saturday)...
Breezy surface winds quickly veer from the ENE by Tuesday
afternoon/evening as surface high pressure over the eastern CONUS
continues to gradually displace eastward. Despite drier air
filtering in areawide (forecast PW's around 0.75 inches), isolated
quick-moving showers are still possible due to the easterly wind
component, though kept single digit PoPs in the forecast since
coverage will be few and far between.
Mid-late week, guidance continues to show a trough upstream of the
peninsula and traversing the eastern CONUS with an attendant cold
front. This cold front encroaches upon the Sunshine State though
looks to stall somewhere near central/northern FL by the end of the
work week into early next weekend. This will keep predominantly
easterly flow in place, but again mostly dry conditions will prevail
(hanging on to single digit PoPs). With that said, similar to above,
a quick moving shower or two will still be possible along the
Atlantic waters and adjacent coastal areas throughout the duration
of the long term period. Depending on how the aforementioned system
evolves, rain chances could increase for our area at the end of the
extended.
High temperatures continue to be in the low 80s with overnight lows
in the mid-upper 60s to low 70s.
Marine...
Moderate easterly winds are expected today, then gradually
weakening through Monday. Winds are expected to increase again on
Tuesday behind a frontal passage, with SCA conditions likely.
Otherwise, spotty showers will be possible in the easterly flow,
which may lead to brief reduction in visibility from time to time,
and perhaps some gusty winds in the strongest activity.
Beach Forecast...
The high risk of rip currents continues today for all Atlantic
beaches, then subsiding tonight and on Monday as the easterly flow
relaxes. There is potential for another round of high risk on
Tuesday in the wake of a frontal passage.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 81 70 81 69 / 40 30 10 0
Fort Lauderdale 83 71 83 72 / 40 30 20 10
Miami 83 70 83 70 / 40 30 20 10
Naples 84 68 83 65 / 20 20 10 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 7 PM EST this evening for FLZ168-172-
173.
AM...None.
GM...None.
&&
Aviation...28/FryeHazardous weather outlook, Nov 22, 1:38 PM EST, 1 hour 39 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 138 PM EST Sun Nov 22 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 230645- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 138 PM EST Sun Nov 22 2020 ...High Rip Current Risk Atlantic Beaches... ...Minor Flooding Possible East Coast Metro Areas... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Rip Currents: There is a high risk of rip currents along the east coast beaches today. Flooding: Minor flooding possible east coast metro areas this afternoon into this evening. Thunderstorms: An isolated thunderstorm or two may be possible across portions of the Atlantic waters today. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Increasing winds behind a cold front passage on Tuesday will likely bring periods of hazardous marine conditions for small craft operators. The risk of rip currents may again increase by mid week over the Atlantic beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Nov 22, 2:10 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
210 PM EST SUN NOV 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HEAVY RAIN 3 SSE WESTON 26.07N 80.37W
11/22/2020 M3.40 INCH BROWARD FL COCORAHS
STORM TOTAL SO FAR FROM COCORAHS OBSERVER.
ALSO REPORTED STREET FLOODING WITH WATER
ABOVE CURB HEIGHT AND RESIDENTIAL ROAD
COMPLETELY COVERED BY WATER. WATER RISE ON
AREA LAKE ALSO OBSERVED.
&&
SPMSpecial weather statement, Nov 22, 3:17 PM EST, 0 minutes before
Special Weather Statement National Weather Service Miami FL 317 PM EST Sun Nov 22 2020 FLZ073-075-174-222100- Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami- Dade County FL- 317 PM EST Sun Nov 22 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAINLAND MONROE AND SOUTHERN MIAMI-DADE COUNTIES UNTIL 400 PM EST... * At 317 PM EST, National Weather Service meteorologists were tracking a gusty shower over Mahogany Hammock, or 16 miles northeast of Flamingo. This shower was nearly stationary. * Funnel clouds possible with this shower. * Locations impacted include... Mahogany Hammock and Everglades National Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this shower, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Funnel clouds occasionally touch down and produce tornadoes or waterspouts. Move indoors and stay away from windows. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2537 8061 2520 8068 2527 8100 2545 8091 TIME...MOT...LOC 2017Z 110DEG 4KT 2536 8082 Weinman
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 1:08 PM EST | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Nov 22, 2:48 PM EST | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.